Doctors Lounge - Oncology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Lymphoma
Question: Paratracheal lymph node enlargement
|pt_i_am - Sun Jun 04, 2006 8:14 pm||
I am 40 years old who had an anaphylaxis reaction to Remicade after several years of useage for Crohn's Disease. My lungs were very badly affected, although we don't know the exact diagnosis. I found out by accident that I have a 2 cm paratracheal lymph node on the right side. I know that Remicade has a higher incidence of lymphoma with useage. Can you please tell me the other diagnosis besides lymphoma or sarcoidosis that would cause the lymph node to be enlarged. My arm pits hurt quite a bit and sometimes I have groin pain due to painful lymph nodes which I guess would be a good sign since cancerous lymph nodes are not tender normally.
I am on 40 mg of prednisone a day and have been on it since January at that dose and basically been on it since last June. I am getting a new CT scan tomorrow and I finally got a ENT to send me to a CT surgeon for a biopsy. My pulmonologist does not feel this is warranted and my family doctor does not really have any clue what to do with me. Since it has been enlarged for that long of a period, do you feel that a biopsy would be in order?
Thank you for your help.
|Dr. Tamer Fouad - Thu Nov 23, 2006 2:06 am||
To answer your question an enlarged paratracheal lymph node is most commonly associated with sarcoidosis. In addition they could be due to lymphoma, lung, head and neck, esophageal, laryngeal cancer as well as lung infections and TB. Sometimes interstitial lung disease may be associated with paratracheal lymph node enlargement.
2 cm is significant, however the long duration is in favor of more benign causes. From your description you may have a generalized lymph node enlargement and this may demand a different approach to your condition.
I hope it all went well for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.